Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 195, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2021, 6:36 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 6:36 PM MDT (00:36 UTC)
- Expired
- Jun 6, 2021, 7:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Curry County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 57 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.2
The text
As transmitted.
226
WUUS55 KABQ 070036
SVRABQ
NMC009-041-070130-
/O.NEW.KABQ.SV.W.0195.210607T0036Z-210607T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
636 PM MDT Sun Jun 6 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
East central Roosevelt County in east central New Mexico...
Eastern Curry County in east central New Mexico...
* Until 730 PM MDT.
* At 635 PM MDT, severe wind gusts from decaying thunderstorms were
located along a line extending from near Broadview to 9 miles
southwest of Portales, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clovis, Portales, Texico, Dora, Floyd, Grady, Causey, Saint Vrain,
Ranchvale and Arch.
This includes Highway 60 between Mile Markers 371 and 397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
severe winds across Curry and Roosevelt counties. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY.
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3390 10305 3390 10326 3401 10370 3483 10331
3488 10304
TIME...MOT...LOC 0035Z 272DEG 27KT 3478 10319 3411 10350
HAIL...<.75IN
WIND...60MPH
$$
Shoemake2 follow-up statements
209
WWUS55 KABQ 070056
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
656 PM MDT Sun Jun 6 2021
NMC009-041-070130-
/O.CON.KABQ.SV.W.0195.000000T0000Z-210607T0130Z/
Roosevelt-Curry-
656 PM MDT Sun Jun 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL ROOSEVELT AND SOUTHEASTERN CURRY COUNTIES...
At 655 PM MDT, severe winds from decaying thunderstorms were located
along a line extending from 6 miles southeast of Bellview to near
Portales, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clovis, Portales, Texico, Floyd, Cannon Air Force Base, Ranchvale,
Arch, Oasis State Park, Portair and Pleasant Hill.
This includes Highway 60 between Mile Markers 376 and 397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one mile at times.
&&
LAT...LON 3402 10305 3402 10324 3420 10351 3473 10328
3482 10304
TIME...MOT...LOC 0055Z 272DEG 27KT 3477 10301 3410 10332
HAIL...<.75IN
WIND...60MPH
$$
Shoemake858
WWUS55 KABQ 070129
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
729 PM MDT Sun Jun 6 2021
NMC009-041-070138-
/O.EXP.KABQ.SV.W.0195.000000T0000Z-210607T0130Z/
Roosevelt-Curry-
729 PM MDT Sun Jun 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROOSEVELT AND
SOUTHEASTERN CURRY COUNTIES WILL EXPIRE AT 730 PM MDT...
The outflow boundary from thunderstorms which prompted the warning
have moved out of the area. Therefore, the warning will be allowed
to expire. However, gusty winds and areas of blowing dust will be
slow to settle over the next hour.
LAT...LON 3402 10305 3402 10324 3420 10351 3473 10328
3482 10304
TIME...MOT...LOC 0128Z 272DEG 27KT 3476 10273 3409 10305
$$
ShoemakeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:41 PM MDT, 55 minutes earlier.
Area forecast discussion, Jun 6, 5:41 PM MDT, 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 541 PM MDT Sun Jun 6 2021 .AVIATION... 00Z TAF CYCLE A few high-based cumulus clouds are producing evaporating light rain/virga in western and central areas of the state, but all thunderstorm activity has pushed in to the eastern plains of New Mexico. Brief downpours, gusty downburst winds, small hail, and of course lightning will be the main aviation weather hazards in the eastern plains through mid evening. A slow clearing trend will then be underway into the early morning Monday, but some smoke from wildfires in New Mexico and Arizona will potentially expand overnight with MVFR visibilities possible, especially in southwestern to central parts of New Mexico. Less thunderstorm activity is expected Monday with only the very far eastern tier of New Mexico near the Texas border retaining sufficient moisture for storms. 52 && .PREV DISCUSSION...234 PM MDT Sun Jun 6 2021... .SYNOPSIS... Enjoy today and Monday's isolated to scattered storms moving southeast off the northern mountains while you can, one or two storms become strong to severe this afternoon and evening. Near surface smoke will also linger through parts of west-central NM, potentially reaching into the Rio Grande Valley Monday morning from ABQ to Socorro. Otherwise, the forecast turns much drier and hotter for the upcoming work week. High temperatures soar into the 90s through the Rio Grande Valley and eastern plains with low 100s for Tucumcari and Roswell. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... Showers and thunderstorms have developed across the northern mountains and portions of northeast NM this afternoon. These storms will continue to shift toward the south-southeast through the evening. The main concern with these storms, similarly to last night, is gusty and erratic winds. This is especially true as they get closer to the Texas border where DCAPE values should approach 2000 J/kg. A few severe wind gusts are not out of the question late this afternoon and evening. Hail will be a secondary threat, though if hail occurs, it will mostly be small. Storms should diminish and/or move into Texas by midnight. Elsewhere, virga may create some gusty and erratic winds as well. However, the primary concern will be smoke that is expected to move in from fires in AZ this evening. Morning satellite imagery showed substantial smoke within the San Francisco River Valley and it's possible that may happen again overnight into Monday morning, In fact, HRRR smoke progs suggest that smoke may reach as far as the Rio Grande Valley from ABQ southward. Thus, expect some haze Monday morning. Dry air will continue to filter into the state on Monday. This will limit convection even further, and any storms that do form should favor northeast NM. Gusty and erratic wind gusts will again be the main concern with these storms. This activity should shift into OK/TX by 7-8pm. Quiet night in store for Monday night, though low temperatures will be a bit cooler across western NM thanks to the drier air. Also, depending on how active the fires are in AZ, smoke may return to portions of western NM. LONG TERM...(TUESDAY THROUGH SATURDAY)... There are no big changes to the long term forecast with this package. Northern and central NM will be located beneath dry and warm southwest flow aloft, sandwiched between a synoptic scale troughing pattern over the PacNW and a 590-595 H5 high developing over the Chihuahua Desert. Daytime temperatures skyrocket into the 90s for the Rio Grande Valley and eastern plains with low 100s for the lower Pecos and Canadian River Valleys at Tucumcari and Roswell. A few bouts of afternoon windy conditions will reach the area Tuesday and Thursday with a couple of systems shooting through the SW flow aloft. Otherwise, there are no major sensible weather impacts forecast outside of the hot and very dry conditions. The upper high gets squished over northern Mexico Friday leading into the weekend with the upper level flow pattern turning more zonal, while a backdoor surface front edges into northeastern NM Friday. Temperatures fall back across the east thanks to this surface front heading into the weekend. Low-level moisture behind the front will also help increase chances for a few afternoon storms developing along and east of the central mountain chain next weekend, but overall PoPs are still isolated to scattered at best. 34/24 && .FIRE WEATHER... Showers and thunderstorms across north central and northeast NM will continue to move south-southeastward through the evening. Gusty and erratic winds are the main concern with these storms. On Monday, storms will be focused across northeast NM while the remainder of the area will be hot, dry and unstable. Winds may be breezy as well. In fact, hot, dry and unstable conditions will be the rule Tuesday through Friday. As for the details: High temperatures will be a few to several degrees above normal each afternoon; On average, 6 to 12 hours of single digit humidity values can be expected each day; and haines values of 5 to 6 will be common. Winds will be strongest on Tuesday and Thursday, with breezy to windy conditions likely across the eastern plains. Fortunately, this is the area where recent rainfall and green up has occurred, thus mitigating the critical fire weather threat. Winds should remain below critical thresholds across the west. Moisture may try to eek back into the eastern plains next weekend, but it isn't looking as promising as it was yesterday. Certainly, hot conditions will continue as an upper high will be centered just to the south of NM. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 6, 3:15 AM MDT, 15 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 315 AM MDT Sun Jun 6 2021 NMZ201>241-071030- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 315 AM MDT Sun Jun 6 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms for northeast and east-central New Mexico this afternoon. Gusty outflow winds up to 60 mph along with hail can be expected with any severe storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warnings for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
In the hours before
Special weather statement, Jun 6, 4:10 PM MDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Albuquerque NM 410 PM MDT Sun Jun 6 2021 NMZ230-231-062245- Harding County-Union County- 410 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING AND EAST CENTRAL UNION COUNTIES UNTIL 445 PM MDT... At 409 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles northeast of Bueyeros, or 24 miles southwest of Clayton, moving southeast at 10 mph. Penny size hail, wind gusts up to 50 mph and heavy rain will be possible with this storm. This storm will remain over mainly rural areas of northeastern Harding and east central Union Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. Stay away from arroyos! && LAT...LON 3620 10363 3632 10347 3615 10320 3597 10344 TIME...MOT...LOC 2209Z 319DEG 8KT 3621 10349
Special weather statement, Jun 6, 4:52 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
452 PM MDT Sun Jun 6 2021
NMZ230-062315-
Union County-
452 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 515 PM
MDT...
At 451 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Mount Dora, or 23 miles southwest of Clayton, moving
south at 10 mph.
Penny size hail, wind gusts up to 50 mph and heavy rain will be
possible with this storm.
This storm will remain over mainly rural areas of central Union
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building. Stay away from arroyos!
&&
LAT...LON 3608 10336 3609 10337 3608 10338 3612 10374
3636 10365 3635 10342 3608 10335
TIME...MOT...LOC 2251Z 006DEG 11KT 3630 10355
!Special weather statement, Jun 6, 5:14 PM MDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Albuquerque NM 514 PM MDT Sun Jun 6 2021 NMZ230-231-062345- Harding County-Union County- 514 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING AND EAST CENTRAL UNION COUNTIES UNTIL 545 PM MDT... At 513 PM MDT, Doppler radar was tracking a strong thunderstorm 18 miles south of Mount Dora, or 22 miles southwest of Clayton, moving southeast at 10 mph. Nickel size hail and heavy rain will be possible with this storm. This storm will remain over mainly rural areas of northeastern Harding and east central Union Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. Stay away from arroyos! && LAT...LON 3627 10370 3636 10345 3618 10318 3599 10358 TIME...MOT...LOC 2313Z 323DEG 9KT 3626 10350
Special weather statement, Jun 6, 5:30 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Albuquerque NM 530 PM MDT Sun Jun 6 2021 NMZ234>236-070000- Roosevelt County-Curry County-Quay County- 530 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTH CENTRAL QUAY AND WEST CENTRAL CURRY COUNTIES UNTIL 600 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near Ragland, or 28 miles south of Tucumcari, moving southeast at 25 mph. Penny size hail, winds in excess of 40 mph and heavy rain will be possible with this storm. Locations impacted include... Ragland and Mcalister. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3477 10387 3486 10368 3458 10342 3444 10373 TIME...MOT...LOC 2330Z 329DEG 21KT 3475 10373
Special weather statement, Jun 6, 6:00 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
600 PM MDT Sun Jun 6 2021
NMZ235-236-070030-
Roosevelt County-Curry County-
600 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT AND
SOUTHERN CURRY COUNTIES UNTIL 630 PM MDT...
At 559 PM MDT, Doppler radar was tracking an outflow boundary from
thunderstorms along a line extending from 15 miles north of Saint
Vrain to near Melrose to 13 miles south of Tolar. Movement was east
at around 40 mph.
Wind gusts of 50 to 55 mph will be possible with this boundary.
Locations impacted include...
Melrose, Saint Vrain, Ranchvale and Floyd.
This includes Highway 60 between Mile Markers 357 and 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3445 10329 3424 10355 3424 10394 3426 10395
3442 10376 3468 10357 3464 10318
TIME...MOT...LOC 2359Z 255DEG 38KT 3463 10356 3440 10369 3427 10384Special weather statement, Jun 6, 6:34 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
634 PM MDT Sun Jun 6 2021
NMZ235-236-070115-
Roosevelt County-Curry County-
634 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROOSEVELT AND
EASTERN CURRY COUNTIES UNTIL 715 PM MDT...
At 633 PM MDT, Doppler radar was tracking strong outflow winds from
decaying thunderstorms along a line extending from near Broadview to
11 miles southwest of Portales. Movement was east at 30 mph.
Abrupt westerly wind gusts of 50 to 55 mph will be possible with
these storms. Very little rainfall will accompany these strong
outflow winds.
Locations impacted include...
Clovis, Portales, Texico, Dora, Floyd, Grady, Causey, Saint Vrain,
Ranchvale and Arch.
This includes Highway 60 between Mile Markers 371 and 397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one mile at times.
&&
LAT...LON 3390 10326 3401 10370 3483 10331 3488 10304
3387 10305
TIME...MOT...LOC 0033Z 272DEG 27KT 3478 10322 3411 10353
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:00 PM MDT | Special Weather Statement | ABQ | Curry | 30 min |
| Jun 6, 6:34 PM MDT | Special Weather Statement | ABQ | Curry, Roosevelt | 41 min |
| Jun 6, 8:01 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| Jun 7, 2:36 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jun 7, 3:57 PM MDT | Special Weather Statement | ABQ | Harding | 33 min |
| Jun 7, 4:02 PM MDT | Special Weather Statement | ABQ | Union | 28 min |
| Jun 7, 5:16 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| Jun 7, 5:20 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 40 min |
| Jun 7, 5:37 PM MDT | Special Weather Statement | ABQ | Quay | 23 min |
| Jun 7, 5:58 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.